Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking veltam 0.4 for a long time and unable to ejaculate during intercourse. What to do?

Answered by
Dr.
Dr. Sadiq Mughal

Critical Care Specialist

Practicing since :1992

Answered : 1663 Questions

default
Posted on Mon, 31 Dec 2012 in Medicines and Side Effects
Question: I have been taking veltam 0.4 for the last 5 years is it ok because i have not seen my doctor since then and also during sex i do not ejaculate
doctor
Answered by Dr. Sadiq Mughal 1 hour later
Hi, thanks for writing to us.

Veltam contains Tamsulosin which is an alpha blocker.
You can take this medicine as long as you want conservative treatment for benign enlargement of prostate and as long as you tolerate this medicine without side effects.
Problem with sex are side effects of all alpha blockers (Tamsulosin is no exception) which include problem with erection ,and retrograde ejaculation which means ejaculation into bladder ,that is what probably happening with you.

Ideally you should visit your Doctor every six months who may advice you to continue the medicine or stop it depending upon your clinical condition.

Hope this answers your question. Let me know if you have any more queries.

Take care
Regards
Dr Sadiq

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Prostate

doctor1 MD

My husband has really bad leg cramps at night they are also starting to bother him during the day. He has tried everything and asked every doctor what to do . He was just told 4 weeks ago that he has prostate cancer could this be the cause of his leg cramps?

doctor1 MD

my brother had a prostate surgery last year and there after cancer was detected.he was put to radiation treatment and had a nine week course.after that psa level got down and he was ok. but after about six months since last three months he is suffering from heavy urinal bleeding. sometimes blood clottes block the urinal path.

doctor1 MD

i have notice when i wake up in the morning there is blood in my underwear some times i go for weeks with no pain or visible blood had prostate exam prostate is not enlarged did have a urinary tract infection about 1 year ago been taking antibiotics for about three months dont know what to do

doctor1 MD

I am 52, 6 feet tall and weigh 160 pounds. I am very active physically for recreation, either walking or cycling. I cycle more in the summer and about a month ago I noticed nonspecific discomfort in the area between my penis and anus while out cycling immediately after having a double espresso...an unusual dosage of caffeine for me. I am a physiotherapy (orthopedics) lecturer who has not practiced in almost 20 years. I have palpated the area and found no specific areas of tenderness or swelling though I have varicosities in my scrotum of long standing. I had the prostate blood test this spring and it was negative and this was the second negative test in the past 4 years. I have also had 2 colonoscopies in the last 15 years, both negative. The discomfort has been consistently mild and can be brought on with a full bladder and prolonged sitting (I just sat in a car for 18 hours over the last 2 days). The best way to describe the symptoms is what I have always referred to as blue balls though orgasm has not relieved this problem. Please advise. Thanks.

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.

doctor1 MD

I have a bladder that is not functioning and have been self cathing for almost 7 weeks. The problem is not with the actual cathertization but after I finish...and not always immediately...I seem to have what I would term an ache or almost like a...